# SDR 97ZZZX4859

- Difficulty date: November 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N161KA
- Make and model: Kaman K-1200
- Aircraft serial: A940016
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Oil Pump
- Part number: K974120101
- Condition: Damaged
- Location: M/R
- Part time: 1,687 hours
- Component: Kaman
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OIL PUMP SEIZED ON START-UP.  NO SHEAR SHAFT WAS INCORPORATED IN OIL PUMP.  SEIZURE CAUSED DAMAGE TO PUMP DRIVE RING GEAR TEETH INSIDE TRANSMISSION ASSY AS WELL AS OIL PUMP ASSY.  IF SHEAR SHAFT WAS INCORPORATED IN OIL PUMP, ONLY PUMP WOULD HAVE NEEDED CHARGING IN THIS CASE, NOT PUMP AND TRANSMISSION.
